Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

What causes pain in pelvic area after removal of ovarian cyst?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5632 Questions
I had a large dermoid cyst removed from my right ovary about a month ago. I recovered quickly and returned to work. Recently I have been experiencing a lot of pain and pressure in my right pelvic area. I called my OBGYN's office yesterday just to update them. I am supposed to call them back if it worsens. When I got up this morning the pain has increased. I am hesitant to call until Fri, I cannot afford to take off work. My day off is Fri and I work all day during normal business hours. I don't go in to work for 6 hours and I am hoping the 4 advil I took to decrease the pain and I can get by until Fri. I am worried, but I do know it is essential that I go to work. Do these symptoms sound emergent, or are they just normal post op symptoms after this procedure?If I may ask, could you respond as soon as possible? I am not sure if I should work today with these symptoms. But, I think physically I can get through until Fri. I hope. I am afraid to call the OBGYN's office back, because they will probably want me to come in today and I really, really need to wait until my day off.
Posted Tue, 25 Feb 2014 in Vaginal and Uterus Health
Answered by Dr. Aarti Abraham 2 hours later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Some amount of pain and discomfort is common within 4 - 6 weeks of surgery, but it should not be incapacitating. If the pain is so bad, that you cannot work, then there is actually no point in going to work, is there ? If the Advil makes you feel better ( if the discomfort is within the range of normal , then it will ) - then you can definitely put it off until Friday. To me, it does not sound like something emergent, and I think you would be better in a couple of hours ( rest too is a must alongwith the medication - take a hot water bottle to bed for 2 hours ). If the symptoms just do not relent, or in fact, worsen, you must unfortunately call off at work and go and see your doctor. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor